MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMBINATION WRENCH 11MM/BLADE SCREW; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMBINATION WRENCH 11MM/BLADE SCREW; MISC ORTHO SURGICAL INSTR
Model Number 03.037.031
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Reporter is jnj employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6), 2021, while the operating room staff was trying to take the instrument apart with the wrench, the wrench broke.The procedure was over when event happened.There was no patient consequence.Concomitant devices reported: unknown screw (part# unknown, lot# unknown, quantity 1) and unknown tfna extraction drive (part# unknown, lot# unknown, quantity 1).This complaint involves one (1) device.This report is for (1)combination wrench 11mm/blade screw.This report is 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 03.037.031.Lot: 9412014.Manufacturing site: umkirch.Release to warehouse date: march 26, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the combination wrench 11 mm/blade screw was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the tip was broken.There were scratches on the device but have no impact on the device functionality.No other issues were observes with the returned device.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Wrench hexagonal 11/blade/screw.Investigation conclusion: the complaint condition was confirmed for the combination wrench 11 mm/blade screw.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMBINATION WRENCH 11MM/BLADE SCREW
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11578622
Report Number2939274-2021-01546
Device Sequence Number19900253
Product Code LXH
UDI-Device Identifier10886982070470
UDI-Public(01)10886982070470
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.031
Device Catalogue Number03.037.031
Device Lot Number9412014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Initial Date Received by Manufacturer 02/28/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date03/27/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - EXTRACTION INSTRUMENTS: TFNA/PFNA; UNK - SCREWS: TRAUMA